MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter's luer connectors/adapters had leaked three weeks after the catheter was placed.The catheter was not repaired and there was no crack observed on the luer adapter.Clorhexidine was used as a cleaning agent on the device and the insertion site was not treated prior to product placement.It was mentioned that it was not possible to do hemodialysis treatment and the patient entered the operating room again for catheter replacement.The event also led to or extend patient hospitalization for 3 days.
 
Additional Manufacturer Narrative
H3 evaluation summary: post market vigilance (pmv) led a video graphic evaluation of one device.The visual inspection of the returned video's noted: the first video depicts the surgeon inject a clear fluid into the blue luer adapter.There is a leak at the extension tube.The second video depicts the surgeon injecting a clear fluid into the red luer adapter.The clamp at the extension tube is fully clamped and there is a leak at the threaded adapter where the syringe is attached.Without the physical device functional evaluation is precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during hemodialysis treatment, the catheter's luer connectors/adapters (both red and blue) had leaked three weeks after the catheter was placed.The catheter was not repaired and there was no crack observed on the luer adapter."chlorhexidine" was used as a cleaning agent on the device and the insertion site was not treated prior to product placement.There were no other products being utilized with the device and the doctor felt something was not right prior to the use of the device but it was still used.Flushing was done and there was no leakage or only a drop.There was no blood loss and blood transfusion was not required.It was mentioned that it was not possible to do hemodialysis treatment and the patient entered the operating room again for catheter replacement (re-intervention was necessary with hospitalization).There was no harm to the patient but the event also led to or extend patient hospitalization for 3 days.It was stated that the patient is now okay.
 
Additional Manufacturer Narrative
Additional information: d4(udi#), d8, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9573224
Report Number3009211636-2020-00016
Device Sequence Number3244531
Product Code MSD
UDI-Device Identifier20884521013275
UDI-Public20884521013275
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number8888145048
Device Catalogue Number8888145048
Device Lot Number1904600084
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/23/2020
02/17/2020
01/07/2021
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/05/2020
03/10/2020
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;